Olive

by Olive
(Paris, France)

Hi,

I found your website as I was searching for a gentle way to stop using birth control.

I've been on the pill for 10 years now, and although I'm lucky not to have experienced all the negative side-effects caused by this type of contraception, I feel it is high time I stopped using it altogether. I lead a healthy life - low-gluten diet/regular physical activity/lots of organic fresh veg+fruit, unprocessed proteins, etc, and I guess I just want to have my body back.
I am 29, and in a loving relationship, and I want to stay away from unnatural treatments in the years leading up to pregnancy (we would like to have kids some time between now and the next three-four years).

When I was 21 - some years ago now, I stopped the pill. I experienced bloating, abdominal cramps, vaginal dryness, terrible terrible acne, and I didn't get my period for 6 months. Needless to say, I went right back on the pill. I was 21, absolutely ignorant of anything concerning hormones, and my gynecologist gave me NO support whatsoever in trying to balance my hormones.

Today, I've decided I would like to stop taking the pill (I'm on Jazminelle - Yaz, I think, in the US). I'm just mortified at the idea of enduring another terrible acne breakout. It sounds so vain I know, but I've heard and read such awful stories.

Your website here contains such valuable information, and I feel that perhaps progesterone cream might help me as I come off birth control.

I really need help, as I have no idea who to turn to. I live in France - and before doing this online research I had no idea progesterone cream even existed. Do you think it might be helpful to use this cream once I stop using the bcp? If so - how should I use it? What if I don't get my period? Will this help control an eventual acne breakout?

Thanks for your time and concern,
Olive

Comments for Olive

Click here to add your own comments

Feb 11, 2012
Olive
by: Wray

Hi Olive I do agree with you about coming off the Contraceptive. They all have the potential to cause harm. The side effects after stopping it can be as bad as those while on it, if not worse as you've found. It is possible to come off cold turkey as you once did. But I feel it's gentler on the body to taper slowly. We do have info on this here. You might like to read about Jazminelle/Yaz here and here. We also have a page on Acne. Briefly it's a rise in free testosterone which causes this, explained on the contraceptives page. To prevent this occurring please avoid all sugars, including those found in grains, legumes, and sweet starchy fruit and veggies. Fructose, sucrose and glucose (which all sugars and starches ultimately break down into) decrease SHBG by 80, 50 and 40% respectively, see here. Progesterone increases levels of SHBG which effectively reduces the free testosterone. As once bound to SHBG it's metabolically inactive, see here. It's not vain, acne is not only damaging to the skin, but emotionally debilitating. We do have more info on How to use progesterone cream. But before starting it please see our Oestrogen Dominance page. I normally recommend 100-200mg/day, but it is dependant on symptoms and response to the progesterone. Please have a vitamin D test done, a lack is implicated in acne, see here, here, here and here. Continued below.

Feb 11, 2012
Olive Part 2
by: Wray

Hi Olive For more info on vitamin D levels, testing etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Let me know how you get on. Thanks for the kind words about the site! Take care Wray


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...